Bernoulli

  • Bernoulli
  • Volume 15, Number 4 (2009), 1036-1056.

Asymptotic optimal designs under long-range dependence error structure

Holger Dette, Nikolai Leonenko, Andrey Pepelyshev, and Anatoly Zhigljavsky

Full-text: Open access

Abstract

We discuss the optimal design problem in regression models with long-range dependence error structure. Asymptotic optimal designs are derived and it is demonstrated that these designs depend only indirectly on the correlation function. Several examples are investigated to illustrate the theory. Finally, the optimal designs are compared with asymptotic optimal designs which were derived by Bickel and Herzberg [Ann. Statist. 7 (1979) 77–95] for regression models with short-range dependent error.

Article information

Source
Bernoulli, Volume 15, Number 4 (2009), 1036-1056.

Dates
First available in Project Euclid: 8 January 2010

Permanent link to this document
https://projecteuclid.org/euclid.bj/1262962225

Digital Object Identifier
doi:10.3150/09-BEJ185

Mathematical Reviews number (MathSciNet)
MR2597582

Zentralblatt MATH identifier
1200.62084

Keywords
asymptotic optimal designs linear regression long-range dependence

Citation

Dette, Holger; Leonenko, Nikolai; Pepelyshev, Andrey; Zhigljavsky, Anatoly. Asymptotic optimal designs under long-range dependence error structure. Bernoulli 15 (2009), no. 4, 1036--1056. doi:10.3150/09-BEJ185. https://projecteuclid.org/euclid.bj/1262962225


Export citation

References

  • Adenstedt, R.K. (1974). On large-sample estimation of the mean of a stationary random sequence. Ann. Statist. 2 1095–1107.
  • Anh, V.V., Knopova, V.P. and Leonenko, N.N. (2004). Continuous-time stochastic processes with cyclical long-range dependence. Aust. N. Z. J. Stat. 46 275–296.
  • Atkinson, A.C. and Donev, A.N. (1992). Optimum Experimental Designs. Oxford: Clarendon Press.
  • Barndorff-Nielsen, O.E., Jensen, J.L. and Sorensen, M. (1990). Parametric modelling of turbulence. Philosophical Transactions: Physical Sciences and Engineering 332 439–455.
  • Barndorff-Nielsen, O.E. and Leonenko, N.N. (2005). Spectral properties of superpositions of Ornstein–Uhlenbeck type processes. Methodol. Comput. Appl. Probab. 7 335–352.
  • Beran, J. (1992). Statistical methods for data with long-range dependence. Statist. Sci. 7 404–427.
  • Beran, J. (1994). Statistics for Long-Memory Processes. New York: Chapman and Hall.
  • Beran, J., Sherman, R., Taqqu, M.S. and Willinger, W. (1992). Long-range dependence in variable bit-rate video traffic. IEEE Trans. Commun. 43 1566–1579.
  • Bickel, P.J. and Herzberg, A.M. (1979). Robustness of design against autocorrelation in time. I. Asymptotic theory, optimality for location and linear regression. Ann. Statist. 7 77–95.
  • Bickel, P.J., Herzberg, A.M. and Schilling, M.F. (1981). Robustness of design against autocorrelation in time. II. Optimality, theoretical and numerical results for the first-order autoregressive process. J. Amer. Statist. Assoc. 76 870–877.
  • Dette, H. (1997). Designing of experiments with respect to “standardized” optimality criteria. J. Roy. Statist. Soc. Ser. B 59 97–110.
  • Djrbashian, M.M. (1993). Harmonic Analysis and Boundary Value Problems in the Complex Domain. Boston: Birkhauser.
  • Doukhan, P., Oppenheim, G. and Taqqu, M. (eds.) (2003). Theory and Applications of Long-Range Dependence. Boston: Birkhauser.
  • Fedorov, V.V. (1972). Theory of Optimal Experiments. New York: Academic Press.
  • Gneiting, T. (2000). Power-law correlations, related models for long-range dependence and their simulation. J. Appl. Probab. 37 1104–1109.
  • Granger, C.W.J. (1980). Long memory relationships and the aggregation of dynamic models. J. Econometrics 14 227–238.
  • Ivanov, A.V. and Leonenko, N.N. (2004). Asymptotic theory for non-linear regression with long-range dependence. Math. Methods Statist. 13 153–178.
  • Ivanov, A.V. and Leonenko, N.N. (2008). Semiparametric analysis of long-range dependence in nonlinear regression. J. Statist. Plann. Inference 138 1733–1753.
  • Künsch, H., Beran, J. and Hampel, F. (1993). Contrasts under long-range correlations. Ann. Statist. 21 943–964.
  • Mandelbrot, B.B. (1973). Le problème de la rétalité des cycle lents et le syndrome de Joseph. Economie Appliquéee 26 349–365.
  • Metzler, R., Barkai, E. and Klafter, J. (1999). Anomalous diffusion and relaxation close to thermal equilibrium: A fractional Fokker–Planck equation approach. Phys. Rev. Lett. 82 3563–3567.
  • Metzler, R. and Klafter, J. (2000). The random walk’s guide to anomalous diffusion: A fractional dynamics approach. Phys. Rep. 339 1–77.
  • Pázman A. (1986). Foundations of Optimum Experimental Design. Dordrecht: Reidel.
  • Pázman A. and Müller, C. (1998). Applications of necessary and sufficient conditions for maximum efficient design. Metrika 48 1–19.
  • Pearson, K. (1902). On the mathematical theory of errors of judgement, with special reference to the personal equation. Philos. Trans. Roy. Soc. Ser. A 198 235–299.
  • Porter-Hudak, S. (1990). An application of the seasonal fractionally differenced model to the monetary aggregates. J. Amer. Statist. Assoc. 85 338–344.
  • Pukelsheim, F. (1993). Optimal Design of Experiments. New York: Wiley.
  • Sacks, J. and Ylvisaker, N.D. (1966). Designs for regression problems with correlated errors. Ann. Math. Statist. 37 66–89.
  • Sacks, J. and Ylvisaker, N.D. (1968). Designs for regression problems with correlated errors; many parameters. Ann. Math. Statist. 39 49–69.
  • Samarov, A. and Taqqu, M.S. (1988). On the efficiency of the sample mean in long memory noise. J. Time Ser. Anal. 9 191–200.
  • Schneider, W.R. (1996). Completely monotone generalized Mittag-Leffler functions. Exposition. Math. 14 3–16.
  • Seneta, E. (1976). Regularly Varying Functions. Lecture Notes in Math. 508. Berlin: Springer.
  • Silvey, S.D. (1980). Optimal Design. London: Chapman & Hall.
  • Smith, H.F. (1938). An empirical law describing heterogeneity in the yields of agricultural crops. J. Agric. Sci. 28 1–23.
  • Yajima, Y. (1988). On estimation of a regression model with long-memory stationary errors. Ann. Statist. 16 791–807.
  • Yajima, Y. (1991). Asymptotic properties of the LSE in a regression model with long-memory stationary errors. Ann. Statist. 19 158–177.